MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number OSS413
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Patient id not provided.
 
Event or Problem Description
It was reported that the implant was removed due to the bottom half becoming fractured with peri-implantitis with pain and inflammation at the site.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).One implant returned for investigation.Visual evaluation of the as returned implant (oss413) identified bone debris on external threads.Implant fractured at the threads.Functional testing could not be performed since the product was fractured.Pre-existing condition noted on the per was 'low bone density ¿ type iv'.The reported device (oss413) had been placed on tooth #21 (universal) for approximately 4 years.The implant was loaded prior to failure.X-ray & picture evaluation: x-ray or picture image was not provided.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev j - 2022/08.Information identified: contraindications, warnings, precautions and potential adverse events.Per the applicable ifu, improper techniques as well as overloading may lead to device failure.Dhr review: dhr review for the lots (2015110503) have revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimvie.Lot was inspected and passed all acceptance criteria by qa.Sterilization review: sterilization record was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review: complaint history review was performed for the reported lot number (2015110503) for similar events (complaint category keywords: fracture: implant ) and no other complaint was identified.Post market trending review: december post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.Therefore, based on the available information, device malfunction (oss413) did occur, and the reported event was confirmed.

Brand Name
OSSEOTITE¿ IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15608482
Report Number0001038806-2022-01563
Device Sequence Number2315269
Product Code DZE
UDI-Device Identifier00844868013198
UDI-Public(01)00844868013198(17)201118(10)2015110503
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2020
Device Model NumberOSS413
Device Catalogue NumberOSS413
Device Lot Number2015110503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexPrefer Not To Disclose
Patient Weight67 KG